Florida, 2003

Flood in Florida, June 18 to 21, 2003

June 18 to 21, 2003 · NWS TAE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 18, 11:45 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 18, 11:45 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT WED JUN 18 2003

.OVERVIEW...LARGE CONVECTIVE MASS CONTINUES TO MOVE NORTHEASTWARD
ACROSS THE CWA...BUT DEVELOPMENT OF THIS AREA AS A WHOLE IS VERY
LIMITED...WITH MOSTLY LIGHT TO MODERATE RAIN OVER MUCH OF THE
REGION. THERE ARE A FEW EMBEDDED HEAVIER THUNDERSTORMS...BUT FOR NOW
THEY ARE REMAINING CLOSE TO THE COAST OVER THE FL BIG BEND. OVER THE
COASTAL WATERS...WINDS ARE CONTINUING TO VEER AROUND FROM SE TO SW
WHILE REMAINING LIGHT.

.SHORT TERM...BIT OF A TRICKY POP FCST OVER THE NEXT COUPLE OF
DAYS...AS THE CLOSED UPPER LOW OVER THE LOWER MS VALLEY GRADUALLY
OPENS UP AND MOVES EASTWARD...WITH SEVERAL VORT CENTERS TRAVERSING
ITS SOUTHERN PERIPHERY. LATEST WV IMAGERY AND MODEL FCST SOUNDINGS
DO INDICATE SOME DRIER MID LEVEL AIR MOVING INTO THE REGION
TOMORROW...BUT WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE (PWS
REMAINING ABOVE 1.80) AND CONTINUED SW FLOW OFF OF THE
GULF...EXPECT LIKELY POPS TO CONTINUE...WITH PERHAPS SOME MORNING
SUNSHINE ALLOWING CONVECTIVE ENHANCEMENT FROM THE SEA BREEZE IN
THE AFTERNOON...WITH POSSIBLY SOME STRONGER STORMS. ON FRIDAY...
SHOULD SEE SOMEWHAT LOWER POPS AS LOW LEVEL WINDS BECOME MORE
WESTERLY ACROSS THE CWA AND DRIER AIR BEGINS TO ENCROACH FROM THE
NW. MAX TEMPS SHOULD ALSO BE A BIT HIGHER OVER THE NEXT COUPLE OF
DAYS WITH BETTER DAYTIME INSOLATION.

.MARINE...
WITH A CONTINUED WEAK SFC PRESSURE GRADIENT...GENERALLY LIGHT WINDS
ARE EXPECTED THROUGH THE PERIOD.

.FIRE WEATHER...
NO REQUIREMENTS.

.EXTENDED...
AS HARD AS IT MAY SEEM TO BELIEVE...THE WEAK COLD FRONTAL PASSAGE ON
SATURDAY STILL LOOKS GOOD...WITH CONTINENTAL HIGH PRESSURE AND
SIGNIFICANTLY DRIER AIR BUILDING INTO THE CWA FOR THE WEEKEND. THE
FRONT IS NOT EXPECTED TO MAKE IT TOO FAR TO THE S HOWEVER...SO STILL
EXPECT ENOUGH RESIDUAL MOISTURE FOR 20-30% POPS FROM SEA BREEZE
INDUCED CONVECTION. THIS WEAK FRONT WILL HEAD BACK NORTHWARD AS A
WARM FONT ON MONDAY...WITH HIGHER POPS RETURNING TO THE REGION.

.PRELIMINARY POINT TEMPS/POPS...

TLH 73 88 74 89 / 30 60 30 50
PFN 75 86 76 87 / 30 60 30 50
DHN 73 87 73 87 / 30 60 30 50
ABY 72 87 73 88 / 30 60 30 50
VLD 72 88 73 88 / 30 60 30 50
CTY 73 86 74 87 / 30 60 30 50

.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FLOOD WARNING THROUGH THURS. FOR SRN LEON COUNTY.

GOULD
Hazardous weather outlook, Jun 18, 5:00 AM EST, 8 hours before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-
142>148-155>161-191000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT WED JUN 18 2003

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE
OUTLOOK AREA TODAY. THE OVERALL THREAT FOR SEVERE WEATHER IS LOW.
HOWEVER DURING THE SUMMER...A STORM OR TWO CAN BRIEFLY REACH SEVERE
LIMITS WITH LITTLE WARNING.

SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN...RESULTING IN
NUISANCE FLOODING OF SOME SPOTS. PEOPLE NEAR ALREADY SWOLLEN CREEKS
OR STREAMS SHOULD BE ALERT TO THE POSSIBILITY OF ADDITIONAL HEAVY
RAIN...WHICH COULD CAUSE MORE SIGNIFICANT FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...
NO SIGNIFICANT SEVERE WEATHER THREAT IS ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

.RIP CURRENTS...
THERE IS A SLIGHT RISK OF RIP CURRENTS THIS AFTERNOON.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Leon

When
June 18, 1:00 PM EST to June 21, 1:00 PM EST
Where
Leon forecast zone
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
30.458, -84.278 (the zone’s center; the record gives no point)

Heavy rainfall during the past few days caused rapid rises on Munson Slough in southern Leon County which resulted in flooding of creeks, streams, drainage areas and a few homes. Reported by the Florida DEM.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364817.